Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 290, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 12, 2011, 10:43 AM EDT for Franklin County, North Carolina. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2011, 10:43 AM EDT (14:43 UTC)
- Expired
- Aug 12, 2011, 11:30 AM EDT
- In force
- 47 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Franklin County, NC
The radar
The Raleigh/Durham radar (KRAX), 37 km from the middle of the area, began a volume at 14:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 11:05 AM EDT | HAIL 0.75 | 3 W Bunn, NC | DIME SIZED HAIL |
| Aug 12, 11:06 AM EDT | HAIL 0.75 | 3 Wsw Bunn, NC | DIME SIZED HAIL |
| Aug 12, 11:18 AM EDT | TSTM WND DMG | 2 Ne Pilot, NC | TREE DOWN ON A POWER LINE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 2.7 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 185 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1130 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
322
WUUS52 KRAH 121443
SVRRAH
NCC069-121530-
/O.NEW.KRAH.SV.W.0290.110812T1443Z-110812T1530Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1043 AM EDT FRI AUG 12 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 1130 AM EDT
* AT 1038 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES WEST OF BUNN...OR 10 MILES SOUTH OF
LOUISBURG...MOVING NORTHEAST AT 5 MPH. QUARTER SIZED HAIL AND WINDS
IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
BUNN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3604 7811 3583 7825 3587 7828 3590 7831
3589 7832 3591 7835 3593 7835 3594 7839
3598 7844 3600 7847 3620 7828
TIME...MOT...LOC 1443Z 231DEG 6KT 3596 7834
$$
VINCENT4 follow-up statements
125
WWUS52 KRAH 121453
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1053 AM EDT FRI AUG 12 2011
NCC069-121530-
/O.CON.KRAH.SV.W.0290.000000T0000Z-110812T1530Z/
FRANKLIN NC-
1053 AM EDT FRI AUG 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM EDT
FOR CENTRAL FRANKLIN COUNTY...
AT 1047 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR BUNN...
OR 10 MILES SOUTH OF LOUISBURG...MOVING NORTHEAST AT 5 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 60 MPH.
THE SEVERE THUNDERSTORM WILL AFFECT LOCATIONS IN VICINITY OF HIGHWAY
98 AND HIGHWAY 39 NEAR BUNN.
LARGE HAIL CAN DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3604 7811 3583 7825 3587 7828 3590 7831
3589 7832 3591 7835 3593 7835 3594 7839
3598 7844 3600 7847 3620 7828
TIME...MOT...LOC 1451Z 228DEG 6KT 3596 7833
$$
VINCENT757
WWUS52 KRAH 121502
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1102 AM EDT FRI AUG 12 2011
NCC069-121530-
/O.CON.KRAH.SV.W.0290.000000T0000Z-110812T1530Z/
FRANKLIN NC-
1102 AM EDT FRI AUG 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM EDT
FOR SOUTHERN FRANKLIN COUNTY...
AT 1056 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR BUNN...
OR 10 MILES SOUTH OF LOUISBURG...MOVING NORTHEAST AT 5 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 60 MPH.
THE SEVERE THUNDERSTORM WILL AFFECT LOCATIONS IN VICINITY OF HIGHWAY
98 AND HIGHWAY 39 NEAR BUNN.
LARGE HAIL CAN DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS CAN BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3615 7828 3604 7811 3583 7825 3590 7831
3589 7832 3590 7833 3591 7835 3593 7835
3594 7839 3598 7843
TIME...MOT...LOC 1501Z 241DEG 6KT 3596 7828
$$
VINCENT687
WWUS52 KRAH 121517
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1117 AM EDT FRI AUG 12 2011
NCC069-121530-
/O.CON.KRAH.SV.W.0290.000000T0000Z-110812T1530Z/
FRANKLIN NC-
1117 AM EDT FRI AUG 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM EDT
FOR SOUTH CENTRAL FRANKLIN COUNTY...
AT 1114 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR BUNN...
OR 12 MILES SOUTH OF LOUISBURG...MOVING EAST AT 10 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 60 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
THIS STORM HAS A HISTORY OF PRODUCING DIME SIZE HAIL NEAR BUNN.
LARGE HAIL CAN DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS CAN BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3604 7811 3603 7812 3602 7813 3597 7815
3583 7825 3590 7831 3589 7832 3591 7835
3593 7835 3594 7838 3612 7824
TIME...MOT...LOC 1516Z 282DEG 7KT 3593 7824
$$
VINCENT519
WWUS52 KRAH 121530
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1130 AM EDT FRI AUG 12 2011
NCC069-121540-
/O.EXP.KRAH.SV.W.0290.000000T0000Z-110812T1530Z/
FRANKLIN NC-
1130 AM EDT FRI AUG 12 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL FRANKLIN COUNTY
EXPIRES AT 1130 AM EDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED...AND SEVERE
WEATHER IS NO LONGER EXPECTED. THEREFORE...THE WARNING WILL BE
ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3604 7811 3603 7812 3602 7813 3597 7815
3583 7825 3590 7831 3589 7832 3591 7835
3593 7835 3594 7838 3612 7824
TIME...MOT...LOC 1517Z 282DEG 7KT 3593 7824
$$
VINCENTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 6:48 AM EDT, 3 hours 55 minutes earlier.
Area forecast discussion, Aug 12, 6:48 AM EDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 648 AM EDT FRI AUG 12 2011 .SYNOPSIS... HIGH PRESSURE CENTERED OVER THE NORTHERN MID ATLANTIC WILL EXTEND SOUTH INTO CENTRAL NC TODAY THEN SHIFT OFFSHORE SATURDAY. THE RETURN FLOW ON THE BACK SIDE OF THE HIGH WILL ALLOW A STALLED SURFACE BOUNDARY OVER SOUTH CAROLINA TO RETURN NORTH AS A WARM FRONT SATURDAY NIGHT. A COLD FRONT WILL CROSS OUR AREA LATE SUNDAY AND SUNDAY NIGHT. && .NEAR TERM /THROUGH TONIGHT/... AS OF 240 AM FRIDAY... MODERATELY MOIST AIR MASS COVERS CENTRAL NC THIS MORNING WITH PRECIP WATER VALUES RANGING FROM 1.4 INCHES NORTH TO 1.67 INCHES OVER THE SOUTH. A SURFACE BOUNDARY STRETCHED W-E ACROSS CENTRAL SC WHERE SCATTERED CONVECTION HAS BEEN OCCURRING IN THIS CONFLUENCE ZONE MOST OF THE NIGHT. A WEAK AREA OF HIGH PRESSURE WAS CENTERED OVER THE MID OH VALLEY. THIS WEATHER FEATURE EXPECTED TO BE POSITIONED OVER SRN PA/MD THIS AFTERNOON WITH ITS ASSOCIATED RIDGE AXIS EXTENDING SOUTH INTO NE NC. ALOFT...A WEAK MID LEVEL SHEAR AXIS EXTENDING W-E ACROSS SOUTHERN VA. THIS FEATURE HAS TRIGGERED ISOLATED CONVECTION BETWEEN KLYH AND KRIC SINCE MIDNIGHT. THIS MORNING...POTENTIAL FOR A FEW SHOWERS OR T-STORMS TO OCCUR NEAR THE VA BORDER ALONG THE MID LEVEL SHEAR AXIS BUT COVERAGE SHOULD BE NO ORE THAN ISOLATED. OTHERWISE EXPECT VARYING DEGREES OF CLOUD COVERAGE THIS MORNING. AS AIR MASS DESTABILIZES...MAY SEE A FEW SHOWERS POP UP IN DEEPER MOISTURE OVER THE SOUTHERN COUNTIES. EXPECT COVERAGE TO INCREASE OVER THE SOUTH LATE THIS AFTERNOON AS RETURN FLOW SETS UP ON THE BACKSIDE OF THE SURFACE RIDGE AND A WEAK MID LEVEL TROUGH LIFTS NE FROM SC INTO SE NC. ANY CONVECTION THAT FIRES ALONG THE BLUE RIDGE MAY MOVE OFF THE RIDGE LATE THIS AFTERNOON AND AFFECT SECTIONS OF THE NW PIEDMONT INCLUDING THE TRIAD (THOUGH COVERAGE IS EXPECTED TO BE SPOTTY). CURRENTLY EXPECT CONVECTION TO BE MINIMAL OVER THE NE PIEDMONT INTO THE NORTH HALF OF THE COASTAL PLAIN DUE TO CLOSE PROXIMITY OF THE SURFACE RIDGE. MAX TEMPS TODAY DEPENDENT UPON CLOUD COVERAGE DURING MAX INSOLATION. CROSS SECTIONS OF THE RH FIELDS SUGGEST THAT A SOLID DECK OF CLOUDS APPEARS UNLIKELY. WITH AT LEAST PARTLY SUNNY SKIES...THICKNESSES SUPPORT MAX TEMPS IN THE UPPER 80S NORTH TO AROUND 90-LOWER 90S. IF CLOUDS THICKER/SHOWERS MORE NUMEROUS THAN ANTICIPATED IN THE SE...MAX TEMPS MAY END UP BEING 3-5 DEGREE COOLER. TONIGHT...RATHER DEEP CONFLUENCE FLOW BETWEEN 925-700MB SUGGEST A SLIGHT TO SMALL CHANCE POP WARRANTED TONIGHT OVER THE WESTERN-SOUTHERN PIEDMONT. DUE TO LOW LEVEL UPSLOPE COMPONENT...EXPECT LOW CLOUDS TO DEVELOP OVER THE WESTERN PIEDMONT PRIOR TO DAYBREAK SATURDAY. LITTLE IF ANY RAIN EXPECTED EAST OF HIGHWAY 1. MIN TEMPS IN THE 60S TO NEAR 70. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... AS OF 310 AM FRIDAY... SATURDAY...LOW LEVEL RETURN FLOW OFF THE ATLANTIC WILL CONTINUE SATURDAY INTO SATURDAY NIGHT WITH BEST MOISTURE TRANSPORT ACROSS THE SOUTHERN AND WESTERN COUNTIES. EXPECT CONSIDERABLE CLOUDINESS TO START THE DAY ESPECIALLY ACROSS THE WEST HALF. A WEAK MID LEVEL TROUGH LIFTING NE SHOULD TRIGGER A FEW SHOWERS AND T-STORMS...ESPECIALLY DURING THE HEAT OF THE DAY WITH THE BEST COVERAGE WHERE MOISTURE MOST PLENTIFUL (WEST AND SOUTH). PLAN TO KEEP POPS BELOW 50 PERCENT BUT COULD SEE THE NEED FOR A HIGHER POP OVER THE SW HALF...ESPECIALLY IF THE MID LEVEL TROUGH IS SHARPER THAN PREDICTED. TEMPS SATURDAY HIGHLY DEPENDENT ON THE OPAQUENESS OF CLOUD COVERAGE. BETTING ON AT LEAST PARTLY SUNNY SKIES THOUGH POTENTIAL FOR OVERCAST SKIES TO PERSIST ALL DAY OVER THE WESTERN THIRD OF THE CWA WHERE MAX TEMPS MAY END UP BEING 3-4 DEGREES COOLER THAN FORECAST. MAX TEMPS MID 80S NW TO NEAR 90 SE. SATURDAY NIGHT...APPROACH OF DEEPENING MID-UPPER LEVEL TROUGH WILL SERVE TO ENHANCE MOISTURE TRANSPORT OVER THE REGION. BEST DYNAMICS ALOFT WILL STILL BE WEST OF CENTRAL NC...BUT EXPECT TO SEE AN INCREASE IN SHOWER COVERAGE OVERNIGHT SATURDAY NIGHT INTO EARLY SUNDAY. TIMING THIS MODEL RUN A LITTLE SLOWER THAN PREVIOUS SO HAVE DELAYED ONSET OF LIKELY POPS A FEW HOURS. MIN TEMPS UPPER 60S TO AROUND 70. -WSS AS OF 300 AM FRIDAY... A SHORTWAVE CURRENTLY OVER EASTERN MONTANA WILL DIG SOUTHEAST ACROSS THE MIDWEST SATURDAY AND TOWARD THE MID ATLANTIC COAST BY SUNDAY...FORMING AN ANOMALOUSLY DEEP (FOR THE SEASON) UPPER TROUGH. ONGOING CONVECTION FROM UPSTREAM OVER THE TN VALLEY SATURDAY EVENING SHOULD BE CROSSING THE APPALACHIANS OVERNIGHT INTO SUNDAY MORNING. MODELS CONTINUE TO INDICATE THE CONVECTION WILL LIKELY MOVE OUT AHEAD OF THE COLD FRONT...WHICH SHOULD JUST BE APPROACHING CENTRAL TN/KY SUNDAY MORNING. WEAK INSTABILITY AND SEPARATION FORM DEEPER FORCING SHOULD CAUSE CONVECTION TO INITIALLY WEAKEN EAST OF MOUNTAINS...BUT STRENGTHENING LOW LEVEL THETA E ADVECTION FROM THE SOUTH AND PWS APPROACHING 2 INCHES SHOULD CAUSE DECENT DESTABILIZATION SUNDAY AFTERNOON. WILL TRANSITION LIKELY POPS IN THE WEST SUNDAY MORNING ACROSS THE ENTIRE CWA DURING THE AFTERNOON. THEN... AS THE MID/UPPER LEVEL TROUGH BEGINS TO CLOSE OFF OVER THE OHIO VALLEY...EXPECT A DRY PUNCH TO PUSH SOUTHWEST TO NORTHEAST ACROSS THE CWA SUNDAY AFTERNOON. HOWEVER..WILL KEEP POPS HIGH INTO SUNDAY EVENING AS THE COMBINATION OF DRYING ALOFT AND ARRIVAL OF DPVA FROM UPPER WAVE MAY LEAD TO DESTABILIZATION VIA POTENTIAL INSTABILITY. THUS...THERE MAY BE REDEVELOPMENT ALONG THE FRONT SUNDAY EVENING...AND IF THIS OCCURS...INCREASING DEEP LAYER SHEAR WITH THE UPPER TROUGH MAY HELP MAINTAIN A SEVERE THREAT INTO SUNDAY NIGHT. CONVECTION WILL MAKE THE TEMP FORECAST SUNDAY TRICKY AS WARM ADVECTION WILL BE OFFSET BY CLOUD COVER AND PRECIP. WILL KEEP TEMPS PRETTY MUCH AS ADVERTISED...83-88..BUT MAY SEE SOME BREAKS IN CLOUD COVER EXTRA HEATING IN THE SOUTHWEST CWA DURING THE AFTERNOON IF DRY AIR ALOFT DOES INDEED RACE IN. LOWS SUNDAY NIGHT 65-70. SATURDAY NIGHT THROUGH SUNDAY NIGHT: A POTENT UPPER LOW OVER MT THIS AFTERNOON WILL AMPLIFY INTO THE CENTRAL APPALACHIANS THIS WEEKEND... IN RESPONSE TO UPSTREAM RIDGE AMPLIFICATION ACROSS THE ROCKIES. WHILE THIS PATTERN WILL PLACE NC IN FAVORABLE LOCATION FOR LARGE SCALE LIFT -- AMIDST HEIGHT FALLS AND A DIVERGENT RIGHT ENTRANCE JET REGION ALOFT -- NWP GUIDANCE STILL INDICATES THE TROUGH WILL OUTRUN WITH TIME THE GULF MOISTURE FEEDING IT. NONETHELESS...THE AFOREMENTIONED...UNSEASONABLY STRONG SYNOPTIC FORCING...DESPITE WEAKENING MOISTURE TRANSPORT...WARRANTS CONTINUED LIKELY POPS LATE SAT NIGHT-SUN. EXACT TIMING OF WHEN ANY GIVEN AREA WILL RECEIVE RAIN...AND JUST HOW MUCH...REMAIN IN QUESTION DUE TO PROBABLE MESOSCALE INFLUENCES...HOWEVER. SPECIFICALLY...THERE IS A STRONG SIGNAL BY EACH OF THE NAM...GFS...AND ECMWF...OF A KATA-FRONT/COLD FRONT ALOFT ON SUN. THIS SUGGESTS A PRE-FRONTAL LINE OF CONVECTION WILL MOVE INTO THE WESTERN PIEDMONT LATE SAT NIGHT...THEN PROBABLY WEAKEN WITH TIME AS IT PROGRESSES THROUGH THE REMAINDER OF CENTRAL NC DURING A DIURNAL MINIMUM OF INSTABILITY EARLY SUN. MEANWHILE... THE SURFACE COLD FRONT WILL TRAIL AND CROSS CENTRAL NC LATER SUN AFTERNOON AND EVENING. REDEVELOPMENT OF SHOWERS AND STORMS ALONG THE FRONT IS PROBABLE...BUT COVERAGE IS IN QUESTION GIVEN AN INCREASINGLY VEERED LOW LEVEL WIND PROFILE AND QUESTIONABLE LINGERING LOW LEVEL MOISTURE IN WSW FLOW. PROJECTED LOW AND DEEP LAYER WIND PROFILES...ON THE ORDER OF 15 AND 35 KNOTS RESPECTIVELY...SUGGESTS A PRIMARY THREAT OF DAMAGING WINDS AND PERHAPS SOME...THE LATTER MAINLY WITH THE FRONT SUN AFTERNOON. -SMITH && .LONG TERM /MONDAY THROUGH THURSDAY/... AS OF 300 AM FRIDAY... RECENT MODEL RUNS HAVE SLOWED THE PROGRESSION OF THE UPPER LEVEL TROUGH...AND SUBSEQUENTLY THE COLD FRONT ACROSS NC....AS THE TROUGH DEVELOPS INTO A CLOSED LOW OFF THE DELMARVA. BASED ON THIS...THE COLD FRONT MAY BE OVER THE COASTAL PLAIN MONDAY AS THE CORE OF THE UPPER LOW MIGRATES ACROSS THE AREAS. WILL INCLUDE A CHANCE POPS FOR INSTABILITY DRIVEN SHOWERS AND STORMS...MAINLY EAST...MONDAY AFTERNOON. THEN AS THE UPPER TROUGH SLOWLY WEAKENS AND MIGRATES EAST...A SECOND BUT WEAKER TROUGH IS FORECAST TO MOVE OFF THE UPPER RIDGE AND REESTABLISH SOME FORM OF WEAK TROUGHING OVER THE EASTERN US. THUS...TEMPS THROUGH THE PERIOD WILL GENERALLY RUN AT OR ONLY SLIGHTLY ABOVE NORMAL AS NC REMAINS ON THE EASTERN FRINGE OF THE UPPER RIDGE. FORCING FOR CONVECTION LOOKS RATHER WEAK UNTIL THE NEXT TROUGH ARRIVES LATE IN THE WEEK. && .AVIATION /11Z FRIDAY THROUGH TUESDAY/... AS OF 130 AM FRIDAY... VFR CONDITIONS WILL CONTINUE ACROSS CENTRAL NC THROUGH THIS EVENING. THE ONLY EXCEPTION WILL BE MVFR CEILINGS/VISIBILITY IN THE VICINITY OF ISOLATED OR SCATTERED SHOWERS AND T-STORMS THAT WILL DEVELOP LATER TODAY. THE FAVORED AREAS FOR CONVECTIVE DEVELOPMENT APPEAR TO BE NEAR THE SOUTH CAROLINA BORDER IN PROXIMITY TO A STALLED BOUNDARY...AND NEAR THE VIRGINIA BORDER WHERE A WEAK MID LEVEL TROUGH EXISTS. FOR NOW WILL MENTION CB LATER TODAY IN THE FAYETTEVILLE AREA BUT REFRAIN FROM MENTIONING ELSEWHERE. LOW LEVEL ELY FLOW TODAY WILL BECOME SLY LATE TONIGHT INTO SATURDAY. THIS SLY FLOW WILL ADVECT LOW LEVEL MOISTURE WHICH WILL INCREASE THE PROBABILITY OF STRATUS AND ASSOCIATED MVFR/IFR CEILINGS BY DAYBREAK SATURDAY ESPECIALLY IN THE TRIAD VICINITY AS WELL AS KFAY. AN UNUSUALLY STRONG LOW PRESSURE SYSTEM FOR THIS TIME OF YEAR WILL AFFECT THE REGION SATURDAY NIGHT THROUGH MONDAY. THIS WEATHER SYSTEM WILL CAUSE PERIODS OF SHOWERS AND T-STORMS WITH EXTENDED PERIODS OF SUB-VFR CEILINGS PROBABLE SATURDAY NIGHT THROUGH EARLY MONDAY. A RETURN TO VFR CONDITIONS IS EXPECTED BY TUESDAY AS HIGH PRESSURE BEGINS TO BUILD BACK INTO THE REGION. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...WSS NEAR TERM...WSS SHORT TERM...WSS/SMITH LONG TERM...SMITH AVIATION...WSS
Hazardous weather outlook, Aug 12, 4:16 AM EDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 416 AM EDT FRI AUG 12 2011 NCZ007>011-021>028-038>043-073>078-083>086-088-089-130930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 416 AM EDT FRI AUG 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED THUNDERSTORMS...SOME WITH STRONG AND POSSIBLY DAMAGING WIND GUSTS AND LARGE HAIL...ARE EXPECTED ACROSS CENTRAL NORTH CAROLINA SUNDAY AFTERNOON AND EVENING AHEAD OF A COLD FRONT.
In the hours before
Special weather statement, Aug 12, 9:23 AM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
923 AM EDT FRI AUG 12 2011
NCZ027-121430-
NASH-
923 AM EDT FRI AUG 12 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS NASH COUNTY THROUGH 1030 AM
EDT...
AT 923 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
NASHVILLE...MOVING NORTHEAST AT 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...DORTCHES...AND...RED
OAK.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WINDS OF THIS
MAGNITUDE ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
&&
LAT...LON 3602 7776 3591 7781 3583 7793 3593 7807
3616 7791 3615 7789 3614 7778 3615 7774
3613 7772 3615 7771 3614 7770 3611 7770
TIME...MOT...LOC 1323Z 223DEG 7KT 3596 7793
VINCENTSpecial weather statement, Aug 12, 10:08 AM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1008 AM EDT FRI AUG 12 2011
NCZ026-027-041-121500-
FRANKLIN-NASH-WAKE-
1008 AM EDT FRI AUG 12 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS NASH...NORTHEASTERN WAKE...
AND FRANKLIN COUNTIES THROUGH 1100 AM EDT...
AT 1006 AM EDT...DOPPLER RADAR INDICATED DEVELOPING STRONG
THUNDERSTORMS FROM NEAR ROLESVILLE TO LOUISBURG...MOVING EAST AT 15
MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CASTALIA...BUNN...
SPRING HOPE.
HAZARDS INCLUDE...
GUSTY WINDS OF 35 TO 45 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3617 7798 3619 7797 3619 7793 3615 7789
3614 7778 3615 7774 3613 7772 3615 7770
3584 7785 3584 7790 3577 7807 3582 7826
3587 7828 3588 7837 3599 7852 3616 7833
3621 7804
TIME...MOT...LOC 1406Z 264DEG 13KT 3608 7821
MWSThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 9:23 AM EDT | Special Weather Statement | RAH | Nash | 67 min |
| Aug 12, 10:08 AM EDT | Special Weather Statement | RAH | Franklin, Nash | 52 min |
| Aug 12, 10:57 AM EDT | Areal Flood Advisory | RAH | Franklin, Nash, Wake | 93 min |
| Aug 12, 11:09 AM EDT | Special Weather Statement | RAH | Wayne | 36 min |
| Aug 12, 11:22 AM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wayne | 53 min |
| Aug 12, 11:40 AM EDT | Special Weather Statement | RAH | Wilson | 50 min |
| Aug 12, 11:52 AM EDT | Special Weather Statement | RAH | Franklin | 53 min |
| Aug 12, 11:53 AM EDT | Areal Flood Advisory | RAH | Johnston, Wayne | 2 hr |
| Aug 12, 12:21 PM EDT | Special Weather Statement | RAH | Wilson | 39 min |
| Aug 12, 12:31 PM EDT | Severe Thunderstorm Warning | RAH | Wilson | 44 min |
| Aug 12, 12:38 PM EDT | Flash Flood Warning | RAH | Johnston, Wayne | 85 min |
| Aug 12, 12:53 PM EDT | Special Weather Statement | RAH | Wayne | 22 min |
| Aug 12, 12:58 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 31 min |
| Aug 12, 1:39 PM EDT | Special Weather Statement | RAH | Harnett | 66 min |
| Aug 12, 3:10 PM EDT | Special Weather Statement | RAH | Chatham | 50 min |
| Aug 12, 3:31 PM EDT | Special Weather Statement | RAH | Chatham, Lee, Moore | 59 min |
| Aug 12, 3:49 PM EDT | Areal Flood Advisory | RAH | Anson, Stanly | 110 min |
| Aug 12, 4:02 PM EDT | Flash Flood Warning | RAH | Anson, Stanly | 87 min |
| Aug 12, 4:31 PM EDT | Special Weather Statement | RAH | Stanly | 59 min |
| Aug 12, 4:36 PM EDT | Special Weather Statement | RAH | Orange | 39 min |
| Aug 12, 4:44 PM EDT | Special Weather Statement | RAH | Randolph | 61 min |
| Aug 12, 4:57 PM EDT | Special Weather Statement | RAH | Scotland | 63 min |
| Aug 12, 4:58 PM EDT | Areal Flood Advisory | RAH | Alamance, Chatham, Orange, Randolph | 108 min |
| Aug 12, 5:06 PM EDT | Areal Flood Advisory | RAH | Scotland | 2 hr |
| Aug 12, 5:19 PM EDT | Special Weather Statement | RAH | Orange | 56 min |
| Aug 12, 5:23 PM EDT | Special Weather Statement | RAH | Alamance | 52 min |
| Aug 12, 5:36 PM EDT | Flash Flood Warning | RAH | Richmond, Scotland | 85 min |
| Aug 12, 5:45 PM EDT | Special Weather Statement | RAH | Alamance | 60 min |
| Aug 12, 5:55 PM EDT | Areal Flood Advisory | RAH | Guilford | 24 min |
| Aug 12, 6:16 PM EDT | Flash Flood Warning | RAH | Guilford | 71 min |
| Aug 12, 6:31 PM EDT | Special Weather Statement | RAH | Person | 59 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.